Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Prescribed Oleanz for bipolar disease. Sleeping hours increased after taking medicine. Side effect?

Hello, I am a 22 years old male...... Recently, I have been diagnosed with Bipolar disease at Apollo Hospital, India.......... The Doctor prescribed me the tablet Oleanz, and told me to inform him, when I got more sleep after taking that ........But I forgot to tell him about my sleeping hours, that has drastically increased after taking the medicine from day one.............................. As I am in the other city so I can not meet my doctor personally.........Please help me to know, that is anything wrong with this symptom of increased sleeping.............Or its just a natural effect of Oleanz...........................................
Asked On : Thu, 15 Nov 2012
Answers:  3 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Olanzapine is an antipsychotiv that aldo has mood stabilizing properties and hence suitable in treatment of bipolar disorder. Sedation is a common side effect of the drug. You can consider reduction in dosage and then s slow build up of the dosage after discussion with your psychiatrist. Wish you speedy recovery.
Dr Sundar
Answered: Sat, 16 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Arun Kumar's  Response
This is a common side effect of oleanz. You need to take this at bed time. You may also contact any other psychiatrist in your area to discuss about alternatives.
Answered: Fri, 16 Nov 2012
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

Oleanz (Olanzapine) is an atypical antipsychotic which can be used in bipolar disorder as mood stabiliser. Don't worry, sedation is a common side effect of this drug. You have not told about the dose you are taking. However, it is advisable that you start with low dose like 2.5 or 5 mg and then slowly built up so that sedative effects are lessened. Consult your psychiatrist once for re-dosage of schedule.
Good Luck
Answered: Fri, 16 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor